Florida, 2025

Heavy Rain in Florida, August 25, 2025

August 25, 2025 · NWS JAX · 4 events in 1 county or zone

A weak trough of low pressure lingered over the area. This feature combined with high moisture, diurnal instability and sea breezes produced localized heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weak trough of low pressure lingered over the area. This feature combined with high moisture, diurnal instability and sea breezes produced localized heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 6:13 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 25, 6:13 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
713 PM EDT Mon Aug 25 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 704 PM EDT Mon Aug 25 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Early evening update for radar trends of less convective coverage
across Marion/Putnam/Flagler counties given more limited
instability and low level boundaries with passing high cirrus
aloft. Scattered showers and isolated thunderstorms will continue
to focus across northeast Florida as drier air limits convective
growth. The surface front was just NNW of Waycross, mostly notable
in a wind shift to the NW at dew pts falling into the low to mid
60s!

Still on track for cooler temperatures tonight trailing the front
across SE GA with lows in the mid to upper 60s to the lower 70s
across much of inland NE FL.

&&

.NEAR TERM...
(Today through Tonight)
Issued at 220 AM EDT Mon Aug 25 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

A weak trough of low pressure, left over from the old front, will
remain over the area today, drifting eastward while a new cold
front approaches from the northwest. The cold front will move into
southeast GA this afternoon and then press southward over northeast
FL tonight, and be at a position from about St Augustine to Gainesville
or Ocala by sunrise on Tuesday. Low level convergence and daytime
heating should be able to generate scattered to numerous showers
and storms during the day, mainly over northeast FL where the
better instability and low level forcing is expected. The main
threat will be locally heavy rainfall, frequent lightning, and
gusty winds. Notably, temps aloft at 500 mb remain fairly warm at
about -5.2C and lapse rates are not impressive. Mainly for northeast
FL, precip rates on the order of about 2-3 inches per hour are
possible with totals near 3-4 inches possible in very isolated
spots with the favorable parameters being PWATs of about 1.8 to 2
inches and warm cloud depths of at least 13 kft. Highs today will
be warmer than the past 2 days, owing to more insolation with
highs in the lower 90s.

Precip expected to be isolated to scattered this evening with most
of the activity in the eastern zones and northeast FL as the cool
front enters the northwest zones. The precip will diminish through
the evening as the front continues it's progress southeastward,
along with a drier airmass finally making it's way into the forecast
area. PWAT values will drop considerably for most areas including
down to about 1 inch for southeast GA by early morning. The drier
air airmass will lead to lower overnight lows down into the
mid/upper 60s for most of southeast GA, and lower 70s for northeast
FL with clearer skies, except for sct-bkn high clouds.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 130 PM EDT Mon Aug 25 2025

Cold front over north-central FL Tuesday morning will gradually
shift south of the area as a dry airmass settles in the wake of
the front. This airmass will scour out the tropical airmass that
has been over the area and lower PWATs to around an inch and
potentially below an inch. This will confine rain chances to
north-central FL for Tuesday and Wednesday due to the proximity to
the frontal boundary and the best moisture. High temperatures will
rise into the upper 80s to low 90s. Overnight lows will dip into
the mid-upper 60s inland to the low 70s for north central FL and
areas near the coast.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 130 PM EDT Mon Aug 25 2025

Moisture and rain chances gradually return for the latter half of
the week as high pressure lifts to the northeast and a parade of
upper shortwaves stream across the region. Generally easterly flow
will shift the Atlantic sea breeze well inland with the sea breeze
collision likely along the I-75 corridor in the late afternoons
into evenings. PWATs will increase back to 1.8-2+ inches with the
potential for heavy rainfall. WPC highlighted SE GA in a Marginal
(level 1 of 4) risk for excessive rainfall for Friday. High
temperatures will cool slightly into the weekend, with highs being
near and just below the seasonal average.

&&

.AVIATION...
(00Z TAFS)
Issued at 704 PM EDT Mon Aug 25 2025

Restrictions due to passing TSRA through 02z at northeast Florida
terminals with TEMPOs for TS at VQQ, GNV, CRG and SGJ and VCSH for
JAX and SSI. Cloud layers lift through the night as low level
westerly winds become NNW to N through 12z trailing surface front
passage. Continued with shallow ground fog potential in TEMPO
groups at VQQ and GNV, otherwise VFR. After 12z Tue, NNE winds at
coastal terminals through the morning become E into the afternoon
with the east coast sea breeze. Inland terminals have prevailing
NNW to WNW winds, sustained speeds < 10 kts. Prevailing VFR
conditions. Best chance of TSRA will be near GNV and SGJ after 20z
with rain chances < 20% at this time, so refrained from PROB30s
right now.

&&

.MARINE...
Issued at 220 AM EDT Mon Aug 25 2025

Westerly flow around 10 kt at this time with a left over diffuse front
over the region. Another sfc cold front will move into the area
waters later tonight. No headlines required at this time. Seas
remain elevated due to long period east-northeast swells at 3-4
ft. The front will move south of the area Tuesday and stalling mid
week. The front lifts back northward by the end of the work week.
This front may then boost rain chances back up Friday-Saturday.

Rip Currents: Moderate to high rip current risk at area beaches,
with swells of about 3+ feet for northeast FL beaches. May need
additional headlines for Tuesday, but uncertain on the
persistence of the swells.

&&

.HYDROLOGY...
Issued at 200 AM EDT Mon Aug 25 2025

Locally heavy rainfall possible today with amounts of 3+ inches
in isolated spots for northeast FL. This threat is primarily over
the St Johns River Basin area.

As far as the tidal water levels, stations in the St Johns River
Basin and along the Atlantic coast have reached action stages,
roughly in the 1.0 to 1.5 ft MHHW range. This has been largely due
to the recent new moon. Current forecast guidance shows that peak
water levels will trend downward the next couple of days so no
headlines are required.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  65  90  66  89 /   0   0   0   0
SSI  71  90  73  87 /  20   0   0  10
JAX  71  92  70  89 /  30  10   0  20
SGJ  73  91  73  89 /  50  20  10  30
GNV  71  93  69  92 /  30  20  10  30
OCF  72  91  71  91 /  20  60  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 3 AM EDT Tuesday for FLZ124-125-138-
     233-333.

GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 25, 3:16 PM EST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT Mon Aug 25 2025

GAZ165-264-252045-
Northeastern Charlton GA-Inland Camden GA-
416 PM EDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CAMDEN COUNTY
THROUGH 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles west of Woodbine, moving
southeast at 10 mph.

HAZARD...Landspouts and wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Woodbine and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3090 8192 3098 8186 3095 8168 3086 8169
      3079 8179
TIME...MOT...LOC 2016Z 293DEG 8KT 3094 8184

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Aug 25, 3:33 PM EST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Mon Aug 25 2025

FLZ024-124-GAZ165-166-252130-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
433 PM EDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND
SOUTHWESTERN CAMDEN COUNTIES THROUGH 530 PM EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Kings Ferry, or 7 miles west of
Kingsland, moving southeast at 15 mph.

HAZARD...Landspouts and wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, and Kings Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.

&&

LAT...LON 3073 8191 3091 8184 3085 8158 3072 8154
      3062 8171
TIME...MOT...LOC 2033Z 296DEG 12KT 3079 8179

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Aug 25, 3:52 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
452 PM EDT Mon Aug 25 2025

FLZ024-124-GAZ165-166-252130-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
452 PM EDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND SOUTH
CENTRAL CAMDEN COUNTIES THROUGH 530 PM EDT...

At 451 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Kingsland, moving southeast at
15 mph.

HAZARD...Landspouts and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3073 8175 3081 8172 3078 8150 3068 8153
      3062 8159
TIME...MOT...LOC 2051Z 295DEG 15KT 3073 8166

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KB
Special weather statement, Aug 25, 4:20 PM EST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
520 PM EDT Mon Aug 25 2025

FLZ124-GAZ166-252200-
Coastal Nassau FL-Coastal Camden GA-
520 PM EDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES THROUGH 600 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over St. Marys, moving east at 15
mph.

HAZARD...Landspouts, wind gusts around 40 mph, and excessive cloud-
         to-ground lightning.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
St. Marys, Fernandina Beach, Kings Bay Base, Yulee, Amelia City,
Dungeness, and Cumberland Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3058 8143 3065 8166 3066 8167 3086 8158
      3086 8141 3077 8142 3068 8141
TIME...MOT...LOC 2119Z 281DEG 14KT 3072 8156

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KB
Local storm report, Aug 25, 5:00 PM EST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
600 PM EDT Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Rain             4 W Saint Marys         30.75N 81.62W
08/25/2025  M2.68 Inch       Camden             GA   Public

            Personal Weather Station Osprey Cove PVH -
            KGASTMAR22 reported 2.68 inches of rainfall
            during the past hour.

&&

AC
Special weather statement, Aug 25, 6:40 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
740 PM EDT Mon Aug 25 2025

FLZ125-233-325-433-633-260015-
Northern Inland St. Johns FL-Western St. Johns FL-
South Central Duval FL-Northeast Coastal St. Johns FL-
Coastal Duval FL-
740 PM EDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 815 PM EDT...

At 740 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bayard, or near Mandarin, moving southeast at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Unf, Ponte Vedra Beach, Fruit Cove, Jacksonville Beach, Sawgrass,
Baymeadows, Nocatee, Durbin, Palm Valley, and South Ponte Vedra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2996 8127 3012 8165 3031 8152 3026 8133
      2999 8128
TIME...MOT...LOC 2340Z 295DEG 10KT 3016 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, St. Johns

When
August 25, 7:25 PM EST to 8:25 PM EST
Where
St. Johns County, 1.2 mi W of Armstrong
Reported by
Mesonet
Coordinates
29.750, -81.470

A personal Weather Station Tammy - KFLELKTO43 reported 3.07 inches of rainfall during the past hour.

Heavy Rain, St. Johns

When
August 25, 7:36 PM EST to 8:36 PM EST
Where
St. Johns County, 1.83 mi SW of Moultrie
Reported by
Mesonet
Coordinates
29.800, -81.340

A personal Weather Station weather station - KFLSTAUG1013 reported 2.18 inches of rainfall during the past hour.

Heavy Rain, St. Johns

When
August 25, 7:39 PM EST to 8:39 PM EST
Where
St. Johns County, 1.2 mi W of Armstrong
Reported by
Mesonet
Coordinates
29.750, -81.470

A personal Weather Station Tammy - KFLELKTO43 reported 3.91 inches of rainfall from 8:39 pm to 9:39 pm.

Heavy Rain, St. Johns

When
August 25, 8:15 PM EST to 10:00 PM EST
Where
St. Johns County, 1.83 mi NE of Byrd
Reported by
Mesonet
Coordinates
29.690, -81.450

A FAWN network station STNF1 near Hastings FL measured 3.42 inches from around 9:15 pm to 11:00 pm.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285794, 1285795, 1285796, 1285797.